Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Blurred Vision After Anesthesia

06/07/2010

Question:

My son had an appendix surgery on 10 Feb 2010 with general anesthesia. He had a blurred vision and headache right after he awakened. The headache disappeared 4 days later, but the blurred vision seemed to worse. The surgeon advised us to seek an ophthalmic consult, but I was pretty sure that it was the side effect of the anesthesia at first since he did not have any complaint about his eyes before. I wonder if this is part of the side effect of the anesthesia and who I should see to solve the problem. Should we see the Ophthalmologist?

Answer:

You should definitely see an ophthalmologist. Permanent changes in vision are not a normal feature of recovery from anesthesia.

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

Gareth S Kantor, MD Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University